Alert archive / North Carolina / Flash Flood Warnings in 1995

Flash Flood Warning 100, NWS Blacksburg, VA

July 5, 1995Ashe County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 5, 1995, 3:03 PM EDT for Ashe County, North Carolina. It was in force for 117 min.

The area

The counties it named.

The facts

Issued
Jul 5, 1995, 3:03 PM EDT (19:03 UTC)
Expired
Jul 5, 1995, 5:00 PM EDT
In force
117 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Ashe County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1995-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1995-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KRNK 051904
FFWRNK
NCC009-052100-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT WED JUL 5 1995
 
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  500 PM EDT
FOR THE FOLLOWING COUNTY...
 
IN NORTHWEST NORTH CAROLINA
 
   ...EASTERN ASHE COUNTY
 
DOPPLER RADAR ESTIMATES A THUNDERSTORM OVER ASHE COUNTY JUST SOUTH OF
OTHELLO ON STATE ROUTE 163 HAS DUMPED UP TO 2.5 INCHES OF RAIN IN THE
PAST HOUR. THIS STORM WILL LIKELY DUMP AN ADDITIONAL INCH OF RAIN BY 330
PM.
 
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT.
 
JJ/DD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:49 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 5, 2:49 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT WED JUL 5 1995

DISCUSSION...
NOT MUCH HAS DEVLPD SO FAR ON RNK 88D. WHAT FEW TSTMS HV DVLPD HV
BEEN VERY SLOW MVG AS EXPCTD. CELL OVER ASHE CO IN NC. HAS DUMPED 1.5
IN AN HOUR. MODELS BRING THE COLD FNT SHORT WV THRU OUR FA THU EVE.
CUD BE GOOD TIMING FOR TSTMS. HOWEVER...GRIDDS SHOWS BEST LL MOISTR
CONVERG TO BE TO OUR NORTH FM NRN VA INTO CEN PA. ANOTHER AREA OF
LL CONVERG WUD APPEAR TO BE IN ERN VA. I AGRRE WITH RDU THAT TSTMS
TODAY SHUD DISSIPATE QUICKLY AFTER SUNSET- NO UPPER SUPPORT. TSTMS
DVLPNG IN ARK-LA AREA ARE BACKBUILDING SWD ON SATELLITE. DON/T THINK
WE/LL SEE THEM SPREAD INTO VA TONITE.

POPS TOO LOW ON ALL GUIDNC FOR THU. AT LEAST AVN POPS ARE 40 - 50 PCT. I
WOULD AT LEAST GO THAT HIGH. TEMPS THU SHUD BE WARM...BUT CONVEC DEBRIS
MAY BRING ENUF CLDS TO HOLD THEM DOWN A FEW DEG. AGAIN...WUD TREND
TOWARD AVN TEMPS.

WL FNT MAKE IT THRU FA FRI. MODELS SUGGEST THAT IT WL BE HANGING ARND
IN ERN VA. MAY NEED A POP FOR ZONES E OF B.R. MTNS. TEMPS FRI LOOK
REASONABLE. I LIKE THOSE 50/S DEWPOINTS FOR BKW.

JJ

In the hours before

Special weather statement, Jul 5, 11:59 AM EDT, 3 hours 4 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006-
018>020-041200-

SEVERE THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 EDT WED JUL 5 1995

...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE THIS AFTERNOON
AND THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA AND
NORTHWEST NORTH CAROLINA...ALONG AND WEST OF THE BLUE RIDGE.

VERY MOIST AIR HAS OVERSPREAD THE AREA AND DAYTIME HEATING WILL
RESULT IN A MODERATELY UNSTABLE ATMOSPHERE BY MID AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
SOUTHWEST VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST
VIRGINIA. A FEW OF THESE STORMS ALONG AND WEST OF THE BLUE RIDGE MAY
BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.

THE GROUND IS NEARLY SATURATED ACROSS THE AREA AND MANY RIVERS AND
CREEKS ARE STILL RATHER HIGH. AS A RESULT...HEAVY RAINFALL FROM SLOW
MOVING THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL QUICKLY
RUNOFF AND MAY RESULT IN FLASH FLOODING ACROSS SOUTHWEST
VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA.

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR
POSSIBLE WATCHES...WARNINGS OR STATEMENTS.

MTE
Special weather statement, Jul 5, 12:04 PM EDT, 2 hours 59 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006-
018>020-061200-

SEVERE THUNDERSTORM OUTLOOK...CORRECTED EXPIRATION TIME...
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 EDT WED JUL 5 1995

...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE THIS AFTERNOON
AND THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA AND
NORTHWEST NORTH CAROLINA...ALONG AND WEST OF THE BLUE RIDGE.

VERY MOIST AIR HAS OVERSPREAD THE AREA AND DAYTIME HEATING WILL
RESULT IN A MODERATELY UNSTABLE ATMOSPHERE BY MID AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
SOUTHWEST VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST
VIRGINIA. A FEW OF THESE STORMS ALONG AND WEST OF THE BLUE RIDGE MAY
BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.
THE GROUND IS NEARLY SATURATED ACROSS THE AREA AND MANY RIVERS AND
CREEKS ARE STILL RATHER HIGH. AS A RESULT...HEAVY RAINFALL FROM SLOW
MOVING THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL QUICKLY
RUNOFF AND MAY RESULT IN FLASH FLOODING ACROSS SOUTHWEST
VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA.

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR
POSSIBLE WATCHES...WARNINGS OR STATEMENTS.

MTE
Local storm report, Jul 5, 2:40 PM EDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT WED JUL 05 1995

...DELAYED REPORTS FROM 9 PM ON JUNE 26 TO 930 PM EDT JUNE 29
   1995...

DATE/TIME      COUNTY/CITY         EVENT

26/2100        NW WILKES NC        2 FEET OF WATER COVERING RTE
                                   16N. REPORTED BY COUNTY SHERIFF.

26/2345        ALLEGHANY VA        SEVERAL CREEKS OVER BANKS
                                   RESULTING IN BLOCKED ROADS
                                   IN THE BLUE SPRINGS AREA.
                                   REPORTED BY COUNTY SHERIFF.

27/1800        GILES VA            1 FOOT OF WATER OVER ALL ROADS
                                   IN PEARISBURG.

27/1900        GILES VA            PEARISBURG POLICE REPORT
                                   WIDESPREAD FLOODING OF HOMES AND
                                   BUSINESSES. RTE 100 CLOSED.
                                   WALKERS CREEK OUT OF BANK. POLICE
                                   DIRECTING TRAFFIC AROUND TOWN.

27/1958        CHARLOTTE VA        WATER OVER RTES 642 AND 612
                                   NEAR SAXE. REPORTED BY SHERIFF.

28/0130        MERCER WV           AIRPORT ROAD 3 FEET UNDER WATER.
                                   REPORTED BY SHERIFF.

28/0430        MERCER WV           RUNOFF FROM COUNTY CREEKS
                                   FLOODING NUMEROUS AREAS.
                                   PORTIONS OF BLUEFIELD...
                                   PRINCETON AND OAKVALE WERE
                                   EVACUATED.

28/0440        ROCKBRIDGE VA       MILL CREEK NEAR GOSHEN FLOODED OUT
                                   OF BANKS. SOME PEOPLE IN GOSHEN
                                   WERE EVACUATED.

28/1630        SURRY NC            NURSING HOME EVACUATED IN MOUNT
                                   AIRY DUE TO RISING FLOOD WATERS.

28/1650        GILES VA            MUDSLIDE CLOSED ONE LANE OF RTE
                                   460 WEST OF NEWPORT.

28/1700        STOKES NC           MULTIPLE ROADS COVERED WITH
                                   WATER. REPORTED BY SHERIFF. SOME
                                   BASEMENTS FLOODED.

28/1730        SURRY NC            FLOODING IN AND AROUND MT AIRY
                                   CONTINUING.

28/1830-2030   ROANOKE VA          WATER ON THE FOLLOWING ROADS IN
                                   THE CITIES OF SALEM AND ROANOKE:
                                   MERRIMAN...STARKEY...RIVERLAND...
                                   KESSLER MILL...I-581...DASHER...
                                   RTE 220..ELECTRIC...BRAMBLETON..
                                   ROANOKE...CLEARBROOK...CATAWABA...
                                   THE INTERSECTION OF FOURTH AND
                                   HIGHLAND STREET...PETERS CREEK...
                                   THE INTERSECTION OF KIRKWOOD AND
                                   CREST HILL ROADS...FRANKLIN...
                                   ANNE...RIVERLAND AND BENNINGTON.

28/1900        CRAIG VA            WATER OVER RTE 311 AT BROAD RUN
                                   BRIDGE AND RTE 614 AT CAMP EASTER
                                   SEAL. CAMP EASTER SEAL WAS
                                   EVACUATED.

28/2025        BOTETOURT VA        RTES 666 AND 738 FLOODED AND
                                   POLICE BARRICADED.

28/2030        FRANKLIN VA         MUDSLIDE AT RTE 613 AND RTE
                                   116 AT WINDY GAP NEAR THE ROANOKE
                                   COUNTY BORDER. RTES 670, 944,
                                   834 FLOODED (ALL NEAR BURNT
                                   CHIMNEY). NEAR SMITH MOUNTAIN
                                   LAKE...RTE 40 FLOODED.

28/2030        ROCKINGHAM NC       ROADS THROUGHOUT EDEN REPORTED
                                   FLOODED BY POLICE WITH SOME ROADS
                                   CLOSED. MUDSLIDES ALSO REPORTED.
                                   SOME EVACUATIONS.

28/2050        BEDFORD VA          RTE 122S FLOODED NEAR SMITH
                                   MOUNTAIN LAKE.

28/2210        BEDFORD VA          WOMAN SWEPT AWAY IN A CAR IN
                                   MONETA. FIRE RESCUE PERSONNEL
                                   RESCUED THE WOMAN. MANY ROADS
                                   AROUND THE TOWN WERE FLOODED.

28/2245        FRANKLIN VA         MUDSLIDES AND CONTINUED
                                   FLOODING ON RTE 116 NEAR BURNT
                                   CHIMNEY.

28/2300        PITTSYLVANIA VA     RTES 750 AND 703 AT SANDY LEVEL
                                   FLOODED.

28/2330        HENRY VA            BLACKBERRY CREEK FLOODED AT
                                   RTE 626 IN BASSETT.

28/2340        FRANKLIN VA         SNOW CREEK ROAD AND RTES 652
                                   CLOSED. RTE 756 CLOSED AT LOW
                                   WATER BRIDGE. SEVERAL MUDSLIDES ON
                                   RTE 116 NEAR THE COUNTY LINE AND
                                   ALSO RTE 613. MAGODDEE CREEK
                                   FLOODED.

28/2345        PITTSYLVANIA VA    IN DANVILLE--RTE 29N AND 58 BOTH
                                  EAST AND WEST FLOODED AND
                                  IMPASSIBLE.

29/0030        ROCKINGHAM NC      2 PEOPLE RESCUED FROM CAR JUST
                                  BEFORE IT WASHED AWAY IN EDEN.
                                  MULTIPLE ROAD CLOSURES CONTINUE IN
                                  EDEN CITY.

29/0115        PITTSYLVANIA VA    IN DANVILLE--TRAILER PARK FLOODED
                                  BY 4 TO 5 FEET OF WATER AND WAS
                                  EVACUATED. SEVERAL CARS STRANDED
                                  ON RTE 58. CARS STALLED IN WATER
                                  ON FALL CREEK BRIDGE. HOUSEBOAT
                                  USED TO EVACUATE 15 FAMILIES IN THE
                                  DANVILLE AREA.

29/0130        FRANKLIN VA        A PICKUP TRUCK DROVE INTO FLOOD
                                  WATERS FROM DITTO CREEK 6 MILES
                                  SW OF SAGO. THE ROAD HAD BEEN
                                  WASHED OUT AND THEY WERE SWEPT
                                  AWAY. THREE FATALITIES OCCURRED.

29/1100        ROCKINGHAM NC      WATER OVER A BRIDGE IN ELLISBORO.
                                  AIKEN AND RHODES ROADS IN EDEN ARE
                                  FLOODED AND CAVED IN. IN
                                  MAYODAY...1 FOOT OF WATER REPORTED
                                  OVER THE INTERSECTION OF RTE 135
                                  AND 220.

29/1820        PITTSYLVANIA VA    SEVERAL ROADS FLOODED IN THE
                                  GRETNA AND CHATHAM AREA. THE
                                  FOLLOWING ROUTES WERE CLOSED DUE
                                  TO THE FLOOD WATERS: 645...685...
                                  703...750 AND 834.

29/2130        PULASKI VA         RTE 11 CLOSED IN THE DUBLIN
                                  AREA. BLACK HOLLOW ROAD BRIDGE
                                  CLOSED.

MTE/DSD
Local storm report, Jul 5, 2:41 PM EDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT WED JUL 05 1995

...DELAYED REPORTS FROM 9 PM ON JUNE 26 TO 930 PM EDT JUNE 29
   1995...

DATE/TIME      COUNTY/CITY         EVENT

26/2100        NW WILKES NC        2 FEET OF WATER COVERING RTE
                                   16N. REPORTED BY COUNTY SHERIFF.

26/2345        ALLEGHANY VA        SEVERAL CREEKS OVER BANKS
                                   RESULTING IN BLOCKED ROADS
                                   IN THE BLUE SPRINGS AREA.
                                   REPORTED BY COUNTY SHERIFF.

27/1800        GILES VA            1 FOOT OF WATER OVER ALL ROADS
                                   IN PEARISBURG.

27/1900        GILES VA            PEARISBURG POLICE REPORT
                                   WIDESPREAD FLOODING OF HOMES AND
                                   BUSINESSES. RTE 100 CLOSED.
                                   WALKERS CREEK OUT OF BANK. POLICE
                                   DIRECTING TRAFFIC AROUND TOWN.

27/1958        CHARLOTTE VA        WATER OVER RTES 642 AND 612
                                   NEAR SAXE. REPORTED BY SHERIFF.

28/0130        MERCER WV           AIRPORT ROAD 3 FEET UNDER WATER.
                                   REPORTED BY SHERIFF.

28/0430        MERCER WV           RUNOFF FROM COUNTY CREEKS
                                   FLOODING NUMEROUS AREAS.
                                   PORTIONS OF BLUEFIELD...
                                   PRINCETON AND OAKVALE WERE
                                   EVACUATED.

28/0440        ROCKBRIDGE VA       MILL CREEK NEAR GOSHEN FLOODED OUT
                                   OF BANKS. SOME PEOPLE IN GOSHEN
                                   WERE EVACUATED.

28/1630        SURRY NC            NURSING HOME EVACUATED IN MOUNT
                                   AIRY DUE TO RISING FLOOD WATERS.

28/1650        GILES VA            MUDSLIDE CLOSED ONE LANE OF RTE
                                   460 WEST OF NEWPORT.

28/1700        STOKES NC           MULTIPLE ROADS COVERED WITH
                                   WATER. REPORTED BY SHERIFF. SOME
                                   BASEMENTS FLOODED.

28/1730        SURRY NC            FLOODING IN AND AROUND MT AIRY
                                   CONTINUING.

28/1830-2030   ROANOKE VA          WATER ON THE FOLLOWING ROADS IN
                                   THE CITIES OF SALEM AND ROANOKE:
                                   MERRIMAN...STARKEY...RIVERLAND...
                                   KESSLER MILL...I-581...DASHER...
                                   RTE 220..ELECTRIC...BRAMBLETON..
                                   ROANOKE...CLEARBROOK...CATAWABA...
                                   THE INTERSECTION OF FOURTH AND
                                   HIGHLAND STREET...PETERS CREEK...
                                   THE INTERSECTION OF KIRKWOOD AND
                                   CREST HILL ROADS...FRANKLIN...
                                   ANNE...RIVERLAND AND BENNINGTON.

28/1900        CRAIG VA            WATER OVER RTE 311 AT BROAD RUN
                                   BRIDGE AND RTE 614 AT CAMP EASTER
                                   SEAL. CAMP EASTER SEAL WAS
                                   EVACUATED.

28/2025        BOTETOURT VA        RTES 666 AND 738 FLOODED AND
                                   POLICE BARRICADED.

28/2030        FRANKLIN VA         MUDSLIDE AT RTE 613 AND RTE
                                   116 AT WINDY GAP NEAR THE ROANOKE
                                   COUNTY BORDER. RTES 670, 944,
                                   834 FLOODED (ALL NEAR BURNT
                                   CHIMNEY). NEAR SMITH MOUNTAIN
                                   LAKE...RTE 40 FLOODED.

28/2030        ROCKINGHAM NC       ROADS THROUGHOUT EDEN REPORTED
                                   FLOODED BY POLICE WITH SOME ROADS
                                   CLOSED. MUDSLIDES ALSO REPORTED.
                                   SOME EVACUATIONS.

28/2050        BEDFORD VA          RTE 122S FLOODED NEAR SMITH
                                   MOUNTAIN LAKE.

28/2210        BEDFORD VA          WOMAN SWEPT AWAY IN A CAR IN
                                   MONETA. FIRE RESCUE PERSONNEL
                                   RESCUED THE WOMAN. MANY ROADS
                                   AROUND THE TOWN WERE FLOODED.

28/2245        FRANKLIN VA         MUDSLIDES AND CONTINUED
                                   FLOODING ON RTE 116 NEAR BURNT
                                   CHIMNEY.

28/2300        PITTSYLVANIA VA     RTES 750 AND 703 AT SANDY LEVEL
                                   FLOODED.

28/2330        HENRY VA            BLACKBERRY CREEK FLOODED AT
                                   RTE 626 IN BASSETT.

28/2340        FRANKLIN VA         SNOW CREEK ROAD AND RTES 652
                                   CLOSED. RTE 756 CLOSED AT LOW
                                   WATER BRIDGE. SEVERAL MUDSLIDES ON
                                   RTE 116 NEAR THE COUNTY LINE AND
                                   ALSO RTE 613. MAGODDEE CREEK
                                   FLOODED.

28/2345        PITTSYLVANIA VA    IN DANVILLE--RTE 29N AND 58 BOTH
                                  EAST AND WEST FLOODED AND
                                  IMPASSIBLE.

29/0030        ROCKINGHAM NC      2 PEOPLE RESCUED FROM CAR JUST
                                  BEFORE IT WASHED AWAY IN EDEN.
                                  MULTIPLE ROAD CLOSURES CONTINUE IN
                                  EDEN CITY.

29/0115        PITTSYLVANIA VA    IN DANVILLE--TRAILER PARK FLOODED
                                  BY 4 TO 5 FEET OF WATER AND WAS
                                  EVACUATED. SEVERAL CARS STRANDED
                                  ON RTE 58. CARS STALLED IN WATER
                                  ON FALL CREEK BRIDGE. HOUSEBOAT
                                  USED TO EVACUATE 15 FAMILIES IN THE
                                  DANVILLE AREA.

29/0130        FRANKLIN VA        A PICKUP TRUCK DROVE INTO FLOOD
                                  WATERS FROM DITTO CREEK 6 MILES
                                  SW OF SAGO. THE ROAD HAD BEEN
                                  WASHED OUT AND THEY WERE SWEPT
                                  AWAY. THREE FATALITIES OCCURRED.

29/1100        ROCKINGHAM NC      WATER OVER A BRIDGE IN ELLISBORO.
                                  AIKEN AND RHODES ROADS IN EDEN ARE
                                  FLOODED AND CAVED IN. IN
                                  MAYODAY...1 FOOT OF WATER REPORTED
                                  OVER THE INTERSECTION OF RTE 135
                                  AND 220.

29/1820        PITTSYLVANIA VA    SEVERAL ROADS FLOODED IN THE
                                  GRETNA AND CHATHAM AREA. THE
                                  FOLLOWING ROUTES WERE CLOSED DUE
                                  TO THE FLOOD WATERS: 645...685...
                                  703...750 AND 834.

29/2130        PULASKI VA         RTE 11 CLOSED IN THE DUBLIN
                                  AREA. BLACK HOLLOW ROAD BRIDGE
                                  CLOSED.

MTE/DSD
Special weather statement, Jul 5, 2:56 PM EDT, 7 minutes before
NCZ001-052000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT WED JUL 5 1995

...A STATIONARY THUNDERSTORM OVER ASHE COUNTY IS DUMPING VERY HEAVY
RAIN...

AT 255 PM WEATHER RADAR IN BLACKSBURG VIRGINIA SHOWED A
THUNDERSTORM OVER ASHE COUNTY JUST TO THE SOUTHEAST OF JEFFERSON
THAT WAS DRIFTING SLOWLY TO THE SOUTHEAST. RADAR ESTIMATED
THAT THIS STORM HAD DUMPED UP TO 2 INCHES OF RAIN IN THE
PAST 45 MINUTES. THIS STORM COULD PRODUCE ANOTHER INCH OF RAIN BY
330 PM.

THIS AMOUNT OF RAINFALL WILL LIKELY CAUSE SOME FLOODING ALONG
CREEKS AND STREAMS...ALSO ROADWAYS AND POOR DRAINAGE AREAS.
PEOPLE IN THE VICINITY OF THIS STORM SHOULD WATCH FOR SUDDEN RISES
OF WATER LEVELS ALONG CREEKS. MOTORISTS IN THE AREA SHOULD DRIVE
WITH CAUTION...WATCH FOR WATER COVERING THE ROADS.
Special weather statement, Jul 5, 2:58 PM EDT, 5 minutes before
NCZ001-052000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT WED JUL 5 1995

...A STATIONARY THUNDERSTORM OVER ASHE COUNTY IS DUMPING VERY HEAVY
RAIN...

AT 255 PM WEATHER RADAR IN BLACKSBURG VIRGINIA SHOWED A
THUNDERSTORM OVER ASHE COUNTY JUST TO THE SOUTHEAST OF JEFFERSON
THAT WAS DRIFTING SLOWLY TO THE SOUTHEAST. RADAR ESTIMATED
THAT THIS STORM HAD DUMPED UP TO 2 INCHES OF RAIN IN THE
PAST 45 MINUTES. THIS STORM COULD PRODUCE ANOTHER INCH OF RAIN BY
330 PM.

THIS AMOUNT OF RAINFALL WILL LIKELY CAUSE SOME FLOODING ALONG
CREEKS AND STREAMS...ALSO ROADWAYS AND POOR DRAINAGE AREAS.
PEOPLE IN THE VICINITY OF THIS STORM SHOULD WATCH FOR SUDDEN RISES
OF WATER LEVELS ALONG CREEKS. MOTORISTS IN THE AREA SHOULD DRIVE
WITH CAUTION...WATCH FOR WATER COVERING THE ROADS.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:50 PM EDTSevere Thunderstorm WarningRNKWilkes55 min
Jul 5, 7:25 PM EDTFlash Flood WarningRNKWilkes2 hr

Nearby

Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.